MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Model Number 20300101
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported an end user experienced an issue when using a nanoknife 2.2 generator.At the start of the procedure, the patient was sedated and the needle was placed.When attempting to start applying energy by stepping on the foot pedal, the system was not able to recognize the foot pedal, so they were not able to deliver the energy.They thought it was possibly due to the foot pedal was no longer functioning or the foot pedal connector into the generator was not functioning.The procedure was unable to be performed and therefore aborted.This event has been assessed as a reportable due to patient safety risk, as the patient was under anesthesia and treatment was not completed.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The unit and footpedal were not returned for service/evaluation because the service partner of the distributor cleaned the foot pedal.The unit and foot pedal is now functioning as intended.The reported complaint description is not definitively confirmed.The unit and footswitch were not returned for evaluation/repair because a service partner of the distributor cleaned the footswitch.The unit and footswitch were deemed to be working.The root cause for the footswitch not recognized was unable to be determined because the unit and footswitch were not returned for evaluation/service.A review of the device history records (service order history) was performed for the reported serial number (b)(6) for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution, i.E.No ncr associated with reported failure mode.Labeling review: the user manual (nanoknife user manual, 160-105261-21) states "the system incorporates a double trigger foot pedal system that prevents accidental delivery of procedure pulses.The foot pedals require the user to first arm the system by depressing the "arm" foot pedal, and then sequentially, depressing the "pulse" foot pedal within 10 seconds of arming to deliver energy to the patient.".Note: the double foot pedal is an essential part of the nanoknife® system.It is graded ipx-8.It is required to use only genuine parts supplied by the nanoknife's manufacturer or authorized distributor.Section 8.2 documented problems and solutions states: "malfunction: cannot arm or activate ablation deliver - possible reasons: foot pedal not properly attached to generator - check all foot pedal connections or damaged foot pedal - call angiodynamics hardware service.".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
NANOKNIFE
Common Device Name
LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21700168
Report Number1319211-2025-00012
Device Sequence Number8663780
Product Code OAB
UDI-Device IdentifierH787203001010
UDI-PublicH787203001010
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K150089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20300101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age63 YR
Patient SexMale